Last week I went for pre-op testing for upcoming hip surgery. When I went to my doctor for clearance to have surgery my doctor said that my potassium level was 5.4 and it should be in the 3.5 - 5.2 range. He told me to stop taking lisinopril and naproxen and retest next week for potassium level. The following day I went to my cardiologist and he said he doubts lisinopril had anything to do with my high potassium. I stopped the above medicines, including Vitamin D3 1000 I.U. and baby aspirin until I get results of Potassium level and then more than likely will resume taking lisinopril and not Naproxen. Prior to taking Naproxen my potassium levels were always in range. Am I following the right protocol to lower my potassium level.
A common side effect of lisinopril is elevated potassium.
Lisinopril is considered an "ACE INHIBITOR" which you will find that all in that class of antihypertensives can raise potassium. Naproxen sodium is not known commonly to cause high potassium but it could be a rare side effect.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Aug 2011 • 1 answer
Updated 25 Mar 2013 • 1 answer
Updated 25 Oct 2017 • 2 answers
Updated 7 Aug 2017 • 1 answer
Updated 11 Mar 2018 • 5 answers